There Are Quantum Jumps
2015 (English)In: Mathematics, ISSN 2227-7390, Vol. 3, no 2, 319-328 p.Article in journal (Refereed) Published
In this communication we take up the age-old problem of the possibility to incorporate quantum jumps. Unusually, we investigate quantum jumps in an extended quantum setting, but one of rigorous mathematical significance. The general background for this formulation originates in the Balslev-Combes theorem for dilatation analytic Hamiltonians and associated complex symmetric representations. The actual jump is mapped into a Jordan block of order two and a detailed derivation is discussed for the case of the emission of a photon by an atom. The result can be easily reassigned to analogous cases as well as generalized to Segrè characteristics of arbitrary order.
Place, publisher, year, edition, pages
Published by MDPI AG, Basel, Switzerland , 2015. Vol. 3, no 2, 319-328 p.
dilation analytic family of operators; complex symmetric representation; Segrè characteristic; Jordan block
Natural Sciences Engineering and Technology Mathematics
Research subject Chemistry with specialization in Chemical Physics; Mathematics with specialization in Applied Mathematics; Physics with specialization in Quantum Chemistry
IdentifiersURN: urn:nbn:se:uu:diva-268483DOI: 10.3390/math3020319ISI: 000364229100008OAI: oai:DiVA.org:uu-268483DiVA: diva2:877256
ProjectsDissipative systems in physics, chemistry and biology